+ Reply to Thread
Page 1 of 2 12 LastLast
Results 1 to 15 of 27

Thread: oral symptoms from gerd/lpr

  1. #1
    Join Date
    Mar 2003
    Posts
    266

    oral symptoms from gerd/lpr

    Does anyone have or know of anyone that suffers from oral symptoms from gerd/lpr? I just need that peace of mind that I am not the only one out there having these problems. I have posted few times before about this but maybe someone knew is one here that might help. I have burning mouth syndrome (my tongue is burning 24/7) and I have achy minor salivary glands in my upper and lower lip. I did see on an article the burning tongue is a symptom of LPR.....and I have seen that patients with eating disorders have salivary gland inflamations. because thet are always throwing up. I have noticed that when I went off all acid meds for a few days my teeth were covered with an unusal amount of plaque.....i knew it was ACID.....because i brush my teeth often. Any suggestions would help!!

  2. #2
    Join Date
    Feb 2003
    Location
    CHICAGO-il
    Posts
    169
    do y suffer from lump in the throat in addition to burning mouth??

  3. #3
    Join Date
    Jul 2003
    Posts
    310

    Stacy

    Hi Stacy,

    My tongue is burning all the time, too. My gerd affects me there, as well as my esophagus. Both burn.

    Wish we could find an answer to stop it. I eat the slightest thing sometimes, and I feel an immediate burn in my tongue. It's there with me most of the time.

    Kate

  4. #4
    Join Date
    Sep 2003
    Posts
    330
    For some people gerd causes extensive damage to their teeth by eating away at the enamel. You may want to speak to your dentist for some tips on preventing this from happening. Might be worth considering one the the newer procedures for gerd control.

  5. #5
    Join Date
    Mar 2003
    Posts
    266

    hani

    yes the lump in my throat was the very first symptom i had....so i went to the doc. i had a barrium test done....i have reflux....bad. the lump doesnt bother me too much but boy the other symptoms are hurting and depressing me bigtime. i might see a dentist about this...thanks.

  6. #6
    Join Date
    Jul 2003
    Posts
    310

    stacy

    stacy,

    my dentist said to wash the mouth out 2x/day with warm salt water to try to bring the ph balance back to normal.

    kate

  7. #7
    Join Date
    Mar 2003
    Posts
    266

    kate

    what ppi are you on?

  8. #8
    Join Date
    Jul 2003
    Posts
    310

    Stacy

    Stacy,

    Taking Nexium these days. The PPI's don't really seem to work for me, though. But taking it anyway.

    Kate

  9. #9
    Join Date
    Mar 2003
    Posts
    266
    how many are you taking a day? are you on an anti depressant ? i have had one for a few months...i think i am going to start taking it....wondering if stress is a big contribute.....we'll see...

  10. #10
    Join Date
    Mar 2003
    Posts
    266

    Kate

    I did see an article saying that a burning tongue sensation can come from LPR. You know when my throat is dry thats when I feel the pain the most. Have you ever tried a low carb diet to help with your lpr symptoms? A year ago or so I ate that way for a few weeks and my lump in my throat dissapeared like MAGIC. I know that but I am so addicted to SUGAR and CARBS. Since I know eating that way gives me some relief then you think I would try and do it. Please write back! thanks Stacy

  11. #11
    Join Date
    Jul 2003
    Posts
    310

    Stacy

    Hi Stacy,

    I'm not on an antidepressant, but I'm thinking of either taking one or starting on Librax, which is an anti-spasmodic/anti-anxiety drug. Librax has more side effects [or at least it can] than, say, Prozac -- but not sure which to start on. I'm still deciding.

    I have really been sticking to a good gerd diet, including low carbs, no processed sugar, etc. I've felt a little better in the last couple of days, but I really can't put a finger on what makes my symptoms worse or better -- even with stress -- can't seem to figure it out.

    Let me know how you are doing.

    Kate

  12. #12
    Join Date
    Jan 2004
    Posts
    38

    lexapro

    Stacy,

    First of all, I will say I don't like taking any meds. Before all this, all I ever took were vitamins and an occasional sinus med. I started on Lexapro about a month ago. I can't say it has helped my reflux symptoms, but it has calmed me down and I don't get as worried about the gerd.

    I just started taking librax this week and I can definitely tell a difference. Not noticing symptoms nearly as often. Yesterday, I had to go to a meeting all day and I forgot to take the aciphex and I only burned a little. Right now I am just going to take Zantac as needed and see if I can get off the aciphex. Then I can taper off the librax/lexapro hopefully in the next few months.

    Things may get worse again, but for now I feel so much better!

    My sister is finishing nurse practitioner school in May. She's the one who recommended the lexapro. She said it has the least side effects of any of them. I felt a little zoned the first 2 days I took it, but after that I've had no problem.

    I can tell you that my husband is glad I'm on it. I'm not as stressed about my health.

    Take care,

    Susu

  13. #13
    Join Date
    Jul 2003
    Posts
    310

    Susu

    Susu,

    What is Lexapro?

    Kate

  14. #14
    Join Date
    Jan 2004
    Posts
    38

    lexapro

    Kate,

    Lexapro is an anti-depressant/anti-anxiety med. I believe it's from the makers of Celexa. It only comes in a very low dose. I think it's 10 mg.

    I wrote about it because I believe Stacy said she had a prescription for it and had not filled it yet.

    Susu

  15. #15
    Join Date
    Mar 2003
    Posts
    266
    Hi I filled my Lexapro and it is sitting in the kitchen waiting for me to take it. I dont want any side effects.....It. My anxiety is probably making my gerd worse. I need to keep a good positive attitude!!!! Actually my girlfriend takes 20mg now. When should I take it? Night time? That way I wont feel anything weird????? Because I will be sleeping. I still nurse baby 1 time a day and when I stop that I probably will start the Lexapro. She will be 7 months soon.......I will be ready to start it very soon. I am going to try and do low carbs Monday.....Wish me luck!!!

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts